Alert archive / Kansas / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Goodland, KS

July 1, 20165 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this flash flood watch at Jul 1, 2016, 4:00 AM MDT for 5 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Jul 1, 2016, 6:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2016, 4:00 AM MDT (10:00 UTC)
In effect from
Jul 1, 2016, 6:00 PM MDT
Expired
Jul 1, 2016, 11:46 PM MDT
In force
6 hr
Issued by
NWS Goodland, KS
Flood severity
None

Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Logan County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

272 
WGUS63 KGLD 011000
FFAGLD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MDT FRI JUL 1 2016

...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE
TO HEAVY RAINFALL EXPECTED TONIGHT THROUGH EARLY SATURDAY MORNING...

.THE LAST IN A SERIES OF WEATHER DISTURBANCES THAT HAS BROUGHT
MODERATE TO HEAVY RAIN ACROSS PARTS OF THE TRI-STATE REGION THE
PAST FEW DAYS WILL MOVE ACROSS THE AREA EARLY THIS EVENING THROUGH
EARLY SATURDAY MORNING. OBSERVED RAINFALL THE PAST FEW DAYS PLUS
RADAR ESTIMATES LAST NIGHT SUGGEST AREAS GENERALLY ALONG AND SOUTH
OF INTERSTATE 70 AND WEST OF HIGHWAY 83 HAVE THE HIGHEST
THREAT FOR FLOODING AND FLASH FLOODING. 

COZ091-092-KSZ013-027-028-041-042-011800-
/O.NEW.KGLD.FF.A.0004.160702T0000Z-160702T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON COUNTY-CHEYENNE COUNTY-SHERMAN-WALLACE-LOGAN-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI
400 AM MDT FRI JUL 1 2016 /500 AM CDT FRI JUL 1 2016/

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND 
  KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL 
  COLORADO...CHEYENNE COUNTY AND KIT CARSON COUNTY. IN KANSAS... 
  GREELEY...LOGAN...SHERMAN...WALLACE AND WICHITA. 

* FROM THIS EVENING THROUGH EARLY SATURDAY MORNING. 

* EXCESSIVE RAINFALL FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO
  FALL ON WET SOILS FROM THE PAST SEVERAL DAYS. 

* FLASH FLOODING COULD WASH OUT LOCAL ROADS, PARTICULARLY IN RURAL
  AREAS PRONE TO FLOODING TONIGHT. TURN AROUND, DONT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$
4 follow-up statements
079 
WGUS63 KGLD 011554
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
954 AM MDT FRI JUL 1 2016

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED TONIGHT...

.THE LAST IN A SERIES OF WEATHER DISTURBANCES THAT HAS BROUGHT
PERIODS OF MODERATE TO HEAVY RAINFALL WILL MOVE ACROSS THE AREA
EARLY THIS EVENING THROUGH EARLY SATURDAY MORNING. OBSERVED
RAINFALL OVER THE PAST FEW DAYS SUGGEST AREAS GENERALLY ALONG AND
SOUTH OF INTERSTATE 70 AND WEST OF HIGHWAY 83 HAVE THE HIGHEST
THREAT FOR FLOODING AND FLASH FLOODING DUE TO SATURATED SOILS.
THIS IS ALSO WHERE CONFIDENCE IS HIGHEST THAT THUNDERSTORMS WILL
MOVE THROUGH THIS EVENING AND TONIGHT.

COZ091-092-KSZ013-027-028-041-042-020000-
/O.CON.KGLD.FF.A.0004.160702T0000Z-160702T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON COUNTY-CHEYENNE COUNTY-SHERMAN-WALLACE-LOGAN-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI
954 AM MDT FRI JUL 1 2016 /1054 AM CDT FRI JUL 1 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT /7 PM CDT/
THIS EVENING THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO AND KANSAS...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...CHEYENNE COUNTY 
  AND KIT CARSON COUNTY. IN KANSAS...GREELEY...LOGAN...SHERMAN...
   WALLACE AND WICHITA. 

* FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH LATE TONIGHT

* EXCESSIVE RAINFALL FROM THUNDERSTORMS IS EXPECTED TO FALL ON WET
  SOILS, SATURATED BY RECENT HEAVY RAINFALL.

* FLASH FLOODING COULD WASH OUT LOCAL ROADS... PARTICULARLY IN 
  RURAL AREAS PRONE TO FLOODING TONIGHT. TURN AROUND... DONT 
  DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$
248 
WGUS63 KGLD 011942
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
142 PM MDT FRI JUL 1 2016

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED TONIGHT...

.A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA EARLY
THIS EVENING THROUGH TONIGHT. IN ADDITION, A SIGNIFICANT PLUME OF
MOISTURE IS LOCATED OVER WESTERN COLORADO, SLOWLY SPREADING
NORTHEAST. THIS, COMBINED WITH LOW LEVEL MOIST ADVECTION FROM THE
SOUTHEAST, WILL PROVIDE A RICHLY MOIST ATMOSPHERE CONDUCIVE TO
HEAVY RAINFALL. THUNDERSTORMS WILL DEVELOP ALONG THE ROCKIES THIS
AFTERNOON, SPREADING EAST ACROSS THE TRI-STATE REGION THIS
EVENING THROUGH EARLY SATURDAY MORNING.

OBSERVED RAINFALL OVER THE PAST FEW DAYS SUGGEST AREAS GENERALLY
ALONG AND SOUTH OF INTERSTATE 70 AND WEST OF HIGHWAY 83 HAVE THE
HIGHEST THREAT FOR FLOODING AND FLASH FLOODING DUE TO SATURATED
SOILS. THIS IS ALSO WHERE CONFIDENCE IS HIGHEST THAT SLOW MOVING
THUNDERSTORMS WILL MOVE THROUGH THIS EVENING AND TONIGHT.

COZ091-092-KSZ013-027-028-041-042-020345-
/O.CON.KGLD.FF.A.0004.160702T0000Z-160702T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON COUNTY-CHEYENNE COUNTY-SHERMAN-WALLACE-LOGAN-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI
142 PM MDT FRI JUL 1 2016 /242 PM CDT FRI JUL 1 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT /7 PM CDT/
THIS EVENING THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO AND KANSAS...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...CHEYENNE COUNTY 
  AND KIT CARSON COUNTY. IN KANSAS...GREELEY...LOGAN...SHERMAN...
   WALLACE AND WICHITA. 

* FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH LATE TONIGHT

* EXCESSIVE RAINFALL FROM THUNDERSTORMS IS EXPECTED TO FALL ON 
  WET SOILS... SATURATED BY RECENT HEAVY RAINFALL. 

* FLASH FLOODING COULD WASH OUT LOCAL ROADS... PARTICULARLY IN 
  RURAL AREAS PRONE TO FLOODING TONIGHT. TURN AROUND... DONT 
  DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$
198 
WGUS63 KGLD 020213
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT FRI JUL 1 2016

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED TONIGHT...

OBSERVED RAINFALL OVER THE PAST FEW DAYS SUGGEST AREAS GENERALLY
ALONG AND SOUTH OF INTERSTATE 70 AND WEST OF HIGHWAY 83 HAVE THE
HIGHEST THREAT FOR FLOODING AND FLASH FLOODING DUE TO SATURATED
SOILS. THIS IS ALSO WHERE CONFIDENCE IS HIGHEST THAT SLOW MOVING
THUNDERSTORMS WILL MOVE THROUGH THIS EVENING AND TONIGHT.

COZ091-092-KSZ013-027-028-041-042-021000-
/O.CON.KGLD.FF.A.0004.000000T0000Z-160702T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON COUNTY-CHEYENNE COUNTY-SHERMAN-WALLACE-LOGAN-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI
813 PM MDT FRI JUL 1 2016 /913 PM CDT FRI JUL 1 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM MDT /5 AM CDT/
SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO AND KANSAS...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...CHEYENNE COUNTY 
  AND KIT CARSON COUNTY. IN KANSAS...GREELEY...LOGAN...SHERMAN...
   WALLACE AND WICHITA. 

* UNTIL 4 AM MDT /5 AM CDT/ SATURDAY

* EXCESSIVE RAINFALL FROM THUNDERSTORMS IS EXPECTED TO FALL ON WET
  SOILS SATURATED BY RECENT HEAVY RAINFALL.

* FLASH FLOODING COULD WASH OUT LOCAL ROADS...PARTICULARLY IN
  RURAL AREAS PRONE TO FLOODING TONIGHT. TURN AROUND...DONT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$
001 
WGUS63 KGLD 020546
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
1146 PM MDT FRI JUL 1 2016

COZ091-092-KSZ013-027-028-041-042-020700-
/O.CAN.KGLD.FF.A.0004.000000T0000Z-160702T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON COUNTY-CHEYENNE COUNTY-SHERMAN-WALLACE-LOGAN-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI
1146 PM MDT FRI JUL 1 2016 /1246 AM CDT SAT JUL 2 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND
KANSAS HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE TONIGHT...HOWEVER THE THREAT FOR HEAVY RAIN AND FLASH
FLOODING HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 2:13 AM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 1, 2:13 AM MDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
213 AM MDT FRI JUL 1 2016

.UPDATE...
Issued at 1156 PM MDT Thu Jun 30 2016

Cancelled Flash Flood watch early as thunderstorm activity has
greatly diminished with light to moderate showers/embedded
thunderstorms now transitioning southeast. Slow moving showers or
isolated thunderstorms may remain possible through the night,
however any flooding threat would be localized.

&&

.SHORT TERM...(This evening through Friday)
Issued at 148 PM MDT Thu Jun 30 2016

As of 2 PM CDT, 1 PM MDT, skies across the Tri-State Region were
partly to mostly cloudy. Temperatures are in the low to mid 80s.
A weak cold front, currently located from Yuma, Colorado to Russell
Springs, Kansas, is moving south-southwest. Winds south of the front
are light and variable. Winds behind the front are from the
northeast at 10-15 mph with a few gusts to 20 mph reported by local
mesonet sites. This cold front should continue it's slow movement to
the southwest through this afternoon. Aloft, a weak MCV (mesoscale
convective vortex) was moving across the Rockies and is now sliding
east over the High Plains.

For this afternoon through tonight, have grown more concerned about
the potential for flash flooding. The remnant MCV (mentioned above)
should move across the region tonight. In addition, moisture influx
from the southeast should begin ahead of this system's arrival (and
is already underway per latest SPC Mesoanalysis). Finally, recent
rainfall have moistened the soils, thus lowering flash flood
guidance produced by the river forecast centers. All in all, this
means there is a heightened threat for flash flooding tonight.

Thunderstorms are initiating along the Rockies as I type this
discussion. Further development/intensification is anticipated as
these storms move across the plains. Increasing frontogenesis across
eastern Colorado this evening should also lead to an uptick in the
thunderstorm intensity and precipitation rates. Overall, high
resolution guidance has been quite persistent in showing this
initial development forming into a large, slow moving thunderstorm
complex/line. Severe weather parameters are not too favorable today
so if any severe weather is to be expected, it should be similar to
yesterday (a few severe downbursts are possible).

Am not overly concerned with the severe weather threat this evening
due to weak winds aloft, lower amounts of instability and reduced
wind shear. However, the flooding threat remains with sufficient
instability, increasing moisture, thunderstorm organization, slow
storm movement, and wet soils. Therefore, had enough confidence to
issue a flash flood watch from 6 pm MDT this evening to 4 am MDT
tomorrow for portions of the forecast area.

Thunderstorms gradually exit the region early tomorrow morning as
the upper level disturbance slides east. Attention will then turn to
the next round of thunderstorms that develops along the Rockies.
This should be another repeat of the evening arrival so kept
relatively lower pops through the day tomorrow until more widespread
thunderstorms arrive tomorrow evening, outside of the short-term
forecast period. Cool and cloudy weather should be expected due to
precipitation chances, bountiful atmospheric moisture, and the recent
front passage.

.LONG TERM...(Monday through Thursday)
Issued at 212 AM MDT Fri Jul 1 2016

Models are coming into slightly better agreement with regards to a
developing high pressure area in the southern US Monday through
Friday. A weak ridge will slowly build in New Mexico and west Texas
on Monday, slowly moving eastward as we head into Tuesday and
Wednesday. We should begin to see an enhanced moisture flow along
the western edge of this ridge as it moves into eastern Texas. Both
the GFS and ECMWF place the ridge axis over eastern Texas and into
the lower Mississippi valley on Wednesday/Thursday with the ECMWF
being a bit more progressive.

With regards to PoPs, we will see slgt chc PoPs on Monday and
Tuesday afternoon mainly for eastern portions of the CWA in the
presence of weak forcing from a shortwave that will exit the central
Rockies late Monday afternoon. CAPE will be in the 1200 to 2400 J/Kg
range with deep layer shear around 30-35 kts so isolated severe
thunderstorms are possible if initiation occurs. Ridge axis moves
across the CWA on Wednesday thus I expect dry conditions through the
day and into early Thursday. This ridge pushes east on Thursday with
increasing moisture values as we head through the day due to
monsoonal trough development in the Gulf of California as indicated
by theta-e values and the 850mb wind field. Thunderstorm chances
increase Thursday afternoon in the presence of the higher moisture
values and a weak theta-e axis. Will need to watch for consistency
with this feature as the global models digress significantly at this
point.

Temperatures will be about normal to just above normal for the
period with highs in the 90s and lows in the 60s to near 70 degrees.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 540 PM MDT Thu Jun 30 2016

Shower and thunderstorm activity is in the process of
transitioning southeast of KGLD. Weak lift, instability, and
moist upslope flow may continue to support shower or isolated
thunderstorms through Friday afternoon. Better chances should be
in the evening as the next disturbance moves through the region.
All guidance continues to show a strong low stratus signal through
after 09Z spreading northeast. KGLD has the best chance for a
break or improvement to VFR midday Friday, however even then most
guidance still favors MVFR. Lower conditions will arrive after
KGLD as stratus spreads from the southwest.

LIFR cigs may be possible based on some guidance, however with a
lack of consensus I was not confident enough to introduce this as
a prevailing condition. I trended TAFs towards latest consensus,
with higher confidence in IFR conditions during this TAF update.
Timing of improvement and how low cigs will be are sill uncertain.
Guidance also continues to show an increase in winds midday Friday
which may help improve mixing/lift cigs.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...DR
SHORT TERM...RRH
LONG TERM...TL
AVIATION...DR
Hazardous weather outlook, Jul 1, 12:02 AM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1202 AM MDT FRI JUL 1 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020615-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1202 AM MDT FRI JUL 1 2016 /102 AM CDT FRI JUL 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM ACTIVITY WILL CONTINUE FRIDAY AND FRIDAY NIGHT ACROSS
THE TRI STATE REGION. THE PRIMARY CONCERN WILL BE FLASH FLOODING
AS A COUPLE ROUNDS OF HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

In the hours before

Local storm report, Jun 30, 10:34 PM MDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1034 PM MDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HEAVY RAIN       4 S KANORADO            39.28N 102.03W
06/30/2016  M1.60 INCH       SHERMAN            KS   PUBLIC

            DELAYED REPORT. PEA TO PENNY SIZE HAIL FOR AROUND 20
            MINUTES. ABOUT 1.60 INCHES OF RAIN SO FAR.

0637 PM     HEAVY RAIN       12 S COPE               39.49N 102.82W
06/30/2016  E0.93 INCH       KIT CARSON         CO   COCORAHS

            0.93 INCHES WITHIN 15 MINUTES ENDING AT EVENT TIME.

0649 PM     HAIL             7 S KANORADO            39.24N 102.02W
06/30/2016  E1.75 INCH       SHERMAN            KS   PUBLIC

            HAILED FOR ABOUT 10 MINUTES. A LOT OF HAIL. LARGEST SIZE
            WAS GOLF BALL.

0708 PM     TORNADO          13 NW BETHUNE           39.44N 102.60W
06/30/2016                   KIT CARSON         CO   PUBLIC

            INDIVIDUAL WAS AT COUNTY ROADS 40 AND HH LOOKING NORTH.
            REPORT RELAYED THROUGH LAW ENFORCEMENT.

0803 PM     TSTM WND GST     8 NNE TRIBUNE           38.58N 101.70W
06/30/2016  M65.00 MPH       GREELEY            KS   MESONET

&&

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:16 PM MDTSpecial Weather StatementGLDSherman29 min
Jun 30, 6:26 PM MDTSevere Thunderstorm WarningGLDSherman49 min
Jun 30, 7:13 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace47 min
Jun 30, 7:45 PM MDTSpecial Weather StatementGLDGreeley15 min
Jun 30, 7:56 PM MDTSevere Thunderstorm WarningGLDWallace49 min
Jun 30, 8:01 PM MDTSpecial Weather StatementGLDGreeley14 min
Jun 30, 8:06 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita39 min
Jun 30, 6:06 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma39 min
Jun 30, 6:46 PM MDTSevere Thunderstorm WarningGLDKit Carson44 min
Jun 30, 7:15 PM MDTTornado Warning Tornado observedGLDKit Carson30 min

Nearby

Flash Flood Watches in Kansas, 2016Flash Flood Watches in Colorado, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.